Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 04:34:24 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631754
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Prostate Infection  (Read 776 times)

0 Members and 1 Guest are viewing this topic.

Offline pozzitive

  • Member
  • Posts: 75
  • LOVE heals everything!
Prostate Infection
« on: November 21, 2013, 12:41:18 AM »
Argh. Here I go again with antibiotics.
I feel like after I became POZ I take more antibiotics than ever.

It has been a few weeks since I feel a burning sensation on my penis and mild burning sensation when I pee, very mild. I haven't been ejaculating as well and as often as I used to. I have been working way too much I barely have time to think about sex.

So I did blood tests and urinalysis nothing came positive but my doctor tells me that based on what I tell him I have a prostate infection and we should treat it with Levaquin (levofloxacin) 500 mg a day for 28 days, 28fucking days...

It is supposed to be a mild antibiotics with very mild side effects but I always hear that anyway.

I'm not sure why I am posting here. I guess I am venting. Maybe I am pissed.

I have almost zero sex life and I have a prostate infection? How's that even possible?

He also suggested I ejaculated three times a week during the course of the antibiotics...

So, antibiotics here I go again...

POZ since 2000 \ Truvada and Viramune

"I can be changed by what happens to me. but I refuse to be reduced by it.

deuxlapin@gmail.com

Offline tednlou2

  • Member
  • Posts: 4,760
Re: Prostate Infection
« Reply #1 on: November 21, 2013, 12:59:07 AM »
Did the urinalysis actually show anything?  Did he feel your prostate?  You said based on what you told him, he said prostate infection. 

I sometimes have a very mild burning sensation, when I pee.  I occasionally have it, when I ejaculate.  It is one of those things where I wonder whether I'm getting an infection, but I drink more water and it goes away.  And, I don't have much sex and don't masturbate much, so I wonder whether I just need to do that more. 

Not knowing whether the urinalysis showed something or your prostate was enlarged on exam,  I would wonder whether this warranted an antibiotic at all, and especially a 28 day course of Levaquin.  That is a long course.  I'm actually surprised by that.  When I had pneumonia, I only took a 5 day course.  Levaquin can cause some bad gastro issues.  Around day 2, I started getting the bombs going off in my gut.  Then, I had mushy poop and diarrhea for a couple weeks.  And, gut issues can come on a few months down the road. 

I'm just going by what you said, which was this was a mild burning sensation.  I am just surprised by this prescription.  The shorter 5 day course of 750mgs was approved to help with adherence and resistance issues.  That is what I took.  Even with the 500mgs, I think the normal course was 10 days.  But, I'm no doc.  Here is some info:

http://www.uic.edu/pharmacy/services/di/faq/levofloxacin.php

Modified:

I'm sorry, you did say blood and urine tests showed nothing, which just makes me question this more.  I realize we want to prevent something from getting worse, but I think antibiotics are over-prescribed. 
« Last Edit: November 21, 2013, 01:02:16 AM by tednlou2 »

Offline pozzitive

  • Member
  • Posts: 75
  • LOVE heals everything!
Re: Prostate Infection
« Reply #2 on: November 21, 2013, 01:11:32 AM »
You have a very, very good point.
POZ since 2000 \ Truvada and Viramune

"I can be changed by what happens to me. but I refuse to be reduced by it.

deuxlapin@gmail.com

Offline xrel0aded

  • Member
  • Posts: 22
Re: Prostate Infection
« Reply #3 on: November 21, 2013, 03:30:09 AM »
Sorry that's happening to you.  I too have been having a burning sensation at the tip of my penis when i pee/ejaculate. I finally got my urine looked at today and they found nothing to be wrong and want me to re-do the test. It seems like such a minor issue but it really is annoying.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,751
  • How am I doing Beren ?
Re: Prostate Infection
« Reply #4 on: November 21, 2013, 07:42:40 AM »
Its been my experience that prostate / bladder / Kidney infections can be hard to treat some times . I went for almost 2 years from one infection to another and was on antibiotics way to long . What finally cleared it up was a two month course of antibiotics and getting off androgel . The steroids were causing my prostate to swell and contributing to the infections . Just be sure to take the full course of meds if you want to be successful at treating this . I was lucky and had no side effects from the meds .

Offline bocker3

  • Member
  • Posts: 3,358
  • You gotta enjoy life......
Re: Prostate Infection
« Reply #5 on: November 21, 2013, 07:51:31 AM »
While he means well, you can't extrapolate Teddy's experience with antibiotics to your own.  The strength and/or length of time for taking antibiotics are based on a number of factors including likely bacteria type AND the ease of getting that drug where it is needed.  The lungs have a much larger blood supply than does the prostate.
If you have any bad side effects from the meds, talk to your doctor -- but DO NOT STOP TAKING THEM, unless he/she tells you to do so.

Sorry you are going through this -- but treating a prostate infection now is better than letting it get worse -- I had one years ago and it was much more painful than a little burning sensation.  Don't let it get that bad.

Good luck,
Mike

edited to remove a typo....
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline Theyer

  • Member
  • Posts: 2,470
  • Current ambition. Walk the Dog .
Re: Prostate Infection
« Reply #6 on: November 23, 2013, 07:29:04 AM »
Finished a course off anti -bio , s for a urine infection yesterday.The first test done at the clinic showed neg , the sample that went to the lab proved positive in 5 days for an "infection '. & 7 days off Trimethoprim have taken away the pain, but I am a dish rag flopping about.

Do not underestimate how debilitating these infections can be and at times how hard they are to identify.

My advice to anyone would be to seek treatment , always finish the course off treatment and drink as much bloody boring water as you can for a good ole flush out. Oh and put a picture off someone you hate at eye level around your urinal so you can scream abuse at it because they can really be that bad.
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.